This is actually a post for my 56 year old mother who I've been concerned about lately. About six months ago she quit taking the depo provera shots after having taken them for ten or fifteen years(i'm not sure just how long). Since then she has been having odd things happening to her. For a while she was very tired which I know is a side effect but then after that subsided she began to have this issue with dry mouth. She said she feels thirsty all the time and can't even sleep because her mouth is so dry. This has been going on for months but now it seems she is having some problems with the types of foods she is able to eat. First it started out that things just didn't taste right to her so she stopped eating things she'd normally eat because they just didn't taste good to her. But today she told me that she can now only eat small quantities of food because she gets sick to her stomach. I'm talking maybe a few bites or so.
She has been losing weight over this situation so my question is whether or not this is some sort of side effect from the quitting the depo provera shots, perhaps menopause? or could this be something entirely different.
has anyone else had something like this happen to them?
I have excessive dry mouth always at night and must keep a water bottle by my bedside. I have no saliva at night and can't even swallow and wake up throughout the night to drink water. I have been diagnosed with sjogrens disease which is not life threatening, just aggravating when trying to sleep. I don't know about your mother's other symptoms, but they have linked the dry mouth to this disease. Does she also have problems with her eyes? Those with sjogrens usually have dry eyes as well and need to use otc eye drops. I am 58 and have had this problem for about five years. Your mother seems to have a lot of other things going on - she may want to have a complete physical. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.